Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS JSJ
NWS JSJ issued this flash flood warning at May 3, 2025, 12:14 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 12:14 PM CDT (17:14 UTC)
- Expired
- May 3, 2025, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 92 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
410
WGCA52 TJSJ 031714
FFWSJU
PRC081-131-032015-
/O.NEW.TJSJ.FF.W.0042.250503T1714Z-250503T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
114 PM AST Sat May 3 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Lares County in Puerto Rico...
San Sebastian County in Puerto Rico...
* Until 415 PM AST.
* At 114 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1839 6692 1837 6690 1834 6682 1828 6683
1823 6682 1823 6683 1821 6684 1817 6683
1819 6690 1825 6691 1825 6693 1827 6695
1826 6697 1828 6704 1829 6703 1831 6705
1833 6704 1835 6705 1839 6703 1838 6695
FLASH FLOOD...RADAR INDICATED
$$
LIS1 follow-up statement
924
WGCA72 TJSJ 032021
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
421 PM AST Sat May 3 2025
PRC081-131-032031-
/O.EXP.TJSJ.FF.W.0042.000000T0000Z-250503T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-San Sebastian PR-
421 PM AST Sat May 3 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR LARES AND SAN SEBASTIAN...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST for a portion of
Puerto Rico.
&&
LAT...LON 1839 6692 1837 6690 1834 6682 1828 6683
1823 6682 1823 6683 1821 6684 1817 6683
1819 6690 1825 6691 1825 6693 1827 6695
1826 6697 1828 6704 1829 6703 1831 6705
1833 6704 1835 6705 1839 6703 1838 6695
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:57 AM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, May 3, 3:57 AM CDT, 8 hours 17 minutes before
Area Forecast Discussion National Weather Service San Juan PR 457 AM AST Sat May 3 2025 .SYNOPSIS... Unstable and wet weather conditions are anticipated to continue through next week due to a combination of abundant tropical moisture and a series of upper-level troughs moving over the region. The Flood Watch was extended through this evening due to continuous rainfall activity resulting in hazardous weather conditions across Puerto Rico today. Unsettled weather conditions are likely to persist through mid-week. && .SHORT TERM...Today through Monday... ...A Flash Flood Watch remains in effect for Puerto Rico through this evening... Mostly cloudy skies prevailed overnight as strong thunderstorms developed along the north-central to eastern sections of Puerto Rico and across the Atlantic waters. Additional showers were increasing in the past few hours across the Caribbean waters and the eastern interior portions of Puerto Rico. A rain gauge in Vega Baja reported over 6 inches of rain in less than 4 hours. River flooding was observed in Rio Grande, Naguabo, and Luquillo, and minor river flooding along Rio Guanajibo due to yesterday's rainfall. The current wet weather pattern is expected to continue until late tonight. Precipitable water values will remain above normal levels, between 2.15 and 2.20 inches today, before gradually decreasing to around 1.80 inches by Sunday evening. This above-normal moisture, combined with favorable mid- to upper-level conditions from low pressure to our north, will continue to produce isolated to scattered thunderstorms with periods of heavy rainfall through at least tonight. Therefore, the Flash Flood Watch was extended through at least 8 PM AST tonight. The potential for landslides will continue along steep terrain due to saturated soils. Although the overall moisture content is anticipated to decrease on Sunday and Monday, afternoon thunderstorms triggered by daytime heating will likely develop again, mainly along portions of the Cordillera Central and downwind from the el Yunque area. These storms may bring localized heavy rainfall and heighten flood concerns due to extremely saturated soils. Residents and visitors are strongly encouraged to monitor weather conditions and be prepared to take protective measures against potential flooding impacts for the rest of the weekend, as waterfalls, creeks, and small streams will react quickly to any brief period of heavy rainfall upstream. For the additional information and updates, please refer to: the Flash Flood Watch (FFASJU), Hazardous Weather Outlook (HWOSJU), Graphical Hazardous Weather Outlook (https://www.weather.gov/erh/ghwo?wfo=sju) .LONG TERM...Tuesday through Saturday... A deep layerd low pressure north of the area and a series of surface induced troughs will promote a east to northeast wind flow for the first half of the period. Then, winds are expected to become from the southeast by the end of the workweek as the low pressure shifts towards the west. Abundant low-level moisture will predominate over the long term- period with precipitable water values between 1.60 to 1.75 inches. During this period the 500 mb temperatures will drop into the -7 to -9 degrees Celsius, suggesting the potential to support convective activity across the region. Throughout the week, instability will persist as the low pressure and the induced surface trough pattern prevail in the region. Therefore, there is an increased potential to observe afternoon convective activity along portions of the interior and western Puerto Rico each day. With the rainfall events from previous days, above- normal streamflows and saturated soils, the flood threat remains elevated. The latest model guidances are suggesting a change in the weather pattern by the end of the week into the weekend with the entrance of drier air into the area. Seasonal temperatures are anticipated to prevail for the rest of the forecast period, with the heat risk remaining low. && .AVIATION... SHRA/TSRA will continue across the local area today. Tempo MVFR to brief IFR conds are possible across all terminals today, during the day particularly across PR, and in the late afternoon/evening hours in and around the USVI terminals. Mtn tops obscd expected to continue thru 04/00z. East winds 10-15 kt with stronger gusts and sea breeze variations aft 03/13z. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will promote light to moderate east to northeast winds for the next few days. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... There is a moderate risk of rip currents for the exposed beaches of northern Puerto Rico, Culebra, and the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through this evening for PRZ001>013. VI...None. AM...None. && DSR/GRS
Hazardous weather outlook, May 3, 3:16 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 416 AM AST Sat May 3 2025 AMZ711>745-PRZ001>013-040830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the Cordillera Central. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across most of the interior of Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water along major rivers and tributaries through the night. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across northwestern Puerto Rico, Culebra, Vieques and surrounding waters. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of Puerto Rico. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-040830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas, St. John, and the surrounding waters of the islands. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most north and east facing beaches of all the islands. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, May 3, 10:46 AM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1146 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Flash Flood El Negro 18.04N 65.85W
05/03/2025 Yabucoa PR Broadcast Media
AT AROUND 0630 AM A SOCIAL MEDIA PUBLICATION
REPORTED IMPASSABLE THE ROAD PR-901 AT
LABORATORIO CIMA. ACCRODING TO THE REPORT,
TWO VEHICLES WERE STRANDED IN THE AREA.
&&
LISLocal storm report, May 3, 10:55 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1155 AM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Flash Flood 1 ESE Yabucoa 18.05N 65.87W
05/03/2025 Yabucoa PR Broadcast Media
AT AROUND 0645 AM THE PR 901 AT PARQUE FELIX
MILLAN WAS REPORTED IMPASSABLE DUE TO URBAN
FLOODING RESULTED FROM POOR DRAINAGE AREA.
BOTH LINES WERE IMPASSABLE AND THE ROAD WAS
CLOSED.
&&
LISLocal storm report, May 3, 11:02 AM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1202 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Flash Flood 1 SE Humacao 18.14N 65.81W
05/03/2025 Humacao PR Emergency Mngr
EMERGENCY MANAGER FROM HUMACAO REPORTED THE
PR-3 NEAR THE PLAZA PALMA REAL SHOPPING
CENTER. ROAD WAS IMPASSABLE DUE TO FLOODING
RESULT FROM POOR DRAINAGE.
&&
LISLocal storm report, May 3, 11:12 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1212 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM Landslide 3 N Vega Baja 18.49N 66.41W
05/03/2025 Vega Baja PR 911 Call Center
911 CALL CENTER REPORTED A MUDSLIDE IN
STREET SAMA AFFECTINH ONE HOUSE.
&&
LISLocal storm report, May 3, 11:16 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1216 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Landslide 1 SSE El Negro 18.03N 65.85W
05/03/2025 Yabucoa PR Local Official
EMERGY MANAGERS REPORTED A LANDSLIDE DUE TO
A COLLAPSE OF A RETAINING WALL AFFECTING
KILOMETER 4.8 IN CAMINO NUEVO, YABUCOA.
&&
LISSpecial weather statement, May 3, 12:03 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service San Juan PR
103 PM AST Sat May 3 2025
PRZ005-008>010-031830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
103 PM AST Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAS MARIAS...
LARES...CAMUY...SAN SEBASTIAN...WEST CENTRAL ARECIBO...HATILLO...
NORTHWESTERN UTUADO...ISABELA...SOUTHEASTERN MOCA AND QUEBRADILLAS
MUNICIPALITIES THROUGH 230 PM AST...
At 103 PM AST, Doppler radar was tracking a strong thunderstorm over
Lares, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Quebrada, Juncal, Rafael Capo, Hato Arriba, Piedra Gorda, Camuy,
Cacao, Quebradillas, Lares, Rafael Gonzalez, Hatillo, San Sebastian,
Arecibo, Corcovado, Isabela, Bajadero, and San Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1849 6697 1848 6692 1849 6684 1844 6668
1821 6685 1832 6707 1851 6701
TIME...MOT...LOC 1703Z 217DEG 14KT 1834 6687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LISThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:16 PM CDT | Areal Flood Advisory | JSJ | 32 min | |
| May 2, 11:48 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 3, 12:46 AM CDT | Special Weather Statement | JSJ | 59 min | |
| May 3, 12:55 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:02 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:05 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| May 3, 2:25 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 4:25 AM CDT | Special Marine Warning | JSJ | 65 min | |
| May 3, 4:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 5:23 AM CDT | Areal Flood Advisory | JSJ | 68 min | |
| May 3, 5:29 AM CDT | Areal Flood Advisory | JSJ | 12 min | |
| May 3, 5:41 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| May 3, 6:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 11:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 12:03 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 3, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| May 3, 1:19 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 1:24 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 1:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:15 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 2:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 3:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:18 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 3, 3:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 4:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 3, 5:32 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 3, 5:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 6:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:23 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 3, 6:28 PM CDT | Special Weather Statement | JSJ | 77 min | |
| May 3, 6:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 6:54 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.